MAUDE Adverse Event Report: MEDCOMP 15.5FX28CM PC TITAN CATHETER

MEDCOMP 15.5FX28CM PC TITAN CATHETER
Model Number THD155228E.
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the incident remains implanted in the patient and in use.No evaluation of the device can be performed.A review of the manufacture records for the lot reported was conducted and revealed the device was manufactured according to specification.The device length of implantation prior to the incident is unknown.Without an evaluation of the device the investigation cannot determine if the failure was related to the manufacturing process.It is unlikely due to the device having been in use and continues to be used for dialysis treatments with no reported problems.It is possible the connection was not fully secured.Included in the instructions for use are the following.Precaution: to prevent accidents, assure the security of all caps and bloodline connections prior to and between treatments.Warning: in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.
 
Event or Problem Description
Patient was connected as usual to the dialysis machine.Within a few minutes, patient notified the nurse of some blood present.Another 10 minutes and it was noticed that the connection to the venous branch of the catheter to the bloodline was leaking.The dialysis machine was stopped and the venous luer was tightened.The arterial branch was checked and found to be conforming.

Brand Name
15.5FX28CM PC TITAN CATHETER
Common Device Name
TITAN CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key9097797
Report Number2518902-2019-00061
Device Sequence Number14162288
Product Code MSD
UDI-Device Identifier00884908053272
UDI-Public884908053272
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K994105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberTHD155228E.
Device Catalogue NumberTHD155228E.
Device Lot NumberMKAH320
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight83